Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS La Crosse, WI

June 6, 2011Monroe County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 2011, 4:58 AM CDT for Monroe County, Wisconsin. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 4:58 AM CDT (09:58 UTC)
Expired
Jun 6, 2011, 6:00 AM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

County Monroe County, WI

The radar

The La Crosse radar (KARX), 47 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:23 AM CDTHAIL 1.752 Ne Sparta, WI
Jun 6, 5:25 AM CDTHAIL 1.75Fort Mc Coy, WI
Jun 6, 5:35 AM CDTHAIL 2.5Fort Mc Coy, WI
Jun 6, 5:45 AM CDTHAIL 2.51 N Ridgeville, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:09 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS53 KARX 060958
SVRARX
WIC081-061100-
/O.NEW.KARX.SV.W.0035.110606T0958Z-110606T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
458 AM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MONROE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 600 AM CDT

* AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED NEAR HIGHWAYS 27 AND 71...OR 6 MILES
  NORTHWEST OF SPARTA...MOVING EAST AT 20 MPH. THIS STORM CAN PRODUCE
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPARTA AND COUNTY ROADS I AND I I AROUND 510 AM...
  I 90 EXIT 28 AROUND 515 AM...
  FORT MC COY AROUND 525 AM...
  TUNNEL CITY AND JACKSON PASS AROUND 540 AM...
  I 94 EXIT 143 AND RIDGEVILLE AROUND 550 AM...
  TOMAH AROUND 555 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4407 9047 4387 9054 4394 9091 4410 9091
TIME...MOT...LOC 0959Z 284DEG 16KT 4402 9084
WIND...HAIL <50MPH 1.75IN

$$

HALBACH
6 follow-up statements
895 
WWUS53 KARX 061011
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
511 AM CDT MON JUN 6 2011

WIC081-061100-
/O.CON.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
511 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 600 AM CDT...

AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LOCATED NORTH OF SPARTA...MOVING EAST AT 20 
MPH. THIS STORM CAN PRODUCE LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT MC COY AROUND 525 AM...
  JACKSON PASS AROUND 540 AM...
  TUNNEL CITY AROUND 545 AM...
  I 94 EXIT 143 AND RIDGEVILLE AROUND 550 AM...
  TOMAH AROUND 555 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4407 9047 4387 9054 4394 9091 4410 9091
TIME...MOT...LOC 1011Z 284DEG 16KT 4401 9077
WIND...HAIL <50MPH 1.75IN

$$

HALBACH
429 
WWUS53 KARX 061021
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 AM CDT MON JUN 6 2011

WIC081-061100-
/O.CON.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
521 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 600 AM CDT...

AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR FORT MC COY...OR 6 MILES NORTHEAST
OF SPARTA...MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO TENNIS BALL SIZE AND DAMAGING WINDS IN EXCESS OF
60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON PASS AROUND 530 AM...
  TUNNEL CITY AROUND 535 AM...
  TOMAH AND RIDGEVILLE AROUND 540 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4407 9077 4407 9047 4387 9054 4392 9081
TIME...MOT...LOC 1021Z 292DEG 23KT 4398 9070
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
949 
WWUS53 KARX 061024
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT MON JUN 6 2011

WIC081-061100-
/O.CON.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
524 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 600 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL IN 
ANGELO WITH A SEVERE THUNDERSTORM.

AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR FORT MC COY...OR NEAR SPARTA...
MOVING EAST AT 25 MPH. THIS STORM CAN PRODUCE LARGE DAMAGING HAIL UP
TO TENNIS BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON PASS AND TUNNEL CITY AROUND 535 AM...
  TOMAH AND RIDGEVILLE AROUND 540 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4407 9077 4407 9047 4387 9054 4392 9081
TIME...MOT...LOC 1024Z 292DEG 23KT 4397 9068
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
832 
WWUS53 KARX 061035
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CDT MON JUN 6 2011

WIC081-061100-
/O.CON.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
535 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 600 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL IN 
ANGELO AND FORT MC COY WITH A SEVERE THUNDERSTORM.

AT 533 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR JACKSON PASS...OR 8 MILES
SOUTHWEST OF TOMAH...MOVING SOUTHEAST AT 20 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON PASS AROUND 540 AM...
  TOMAH AND I 94 EXIT 143 AROUND 545 AM...
  RIDGEVILLE AROUND 550 AM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4402 9070 4403 9048 4387 9054 4391 9074
TIME...MOT...LOC 1035Z 298DEG 16KT 4394 9063
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
719 
WWUS53 KARX 061049
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
549 AM CDT MON JUN 6 2011

WIC081-061100-
/O.CON.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
549 AM CDT MON JUN 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL MONROE
COUNTY UNTIL 600 AM CDT...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED GOLF BALL SIZE HAIL AT FORT 
MC COY WITH A SEVERE THUNDERSTORM.

AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR RIDGEVILLE...OR 6 MILES
SOUTHWEST OF TOMAH...MOVING SOUTHEAST AT 20 MPH. THIS STORM CAN
PRODUCE LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE AND DAMAGING WINDS
IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR WEST CENTRAL WISCONSIN.

&&

LAT...LON 4401 9059 4403 9048 4387 9054 4389 9066
TIME...MOT...LOC 1049Z 298DEG 16KT 4391 9055
WIND...HAIL 60MPH 2.50IN

$$

HALBACH
216 
WWUS53 KARX 061059
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
559 AM CDT MON JUN 6 2011

WIC081-061109-
/O.EXP.KARX.SV.W.0035.000000T0000Z-110606T1100Z/
MONROE WI-
559 AM CDT MON JUN 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL
EXPIRE AT 600 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHEAST MONROE COUNTY UNTIL 645 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR WEST CENTRAL WISCONSIN.

LAT...LON 4401 9059 4403 9048 4387 9054 4389 9066
TIME...MOT...LOC 1059Z 298DEG 16KT 4389 9050

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:05 AM CDT, 53 minutes earlier.

Area forecast discussion, Jun 6, 4:05 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
405 AM CDT MON JUN 6 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY

AT 3 AM...A WARM FRONT EXTENDED FROM SIOUX FALLS SOUTH DAKOTA TO
MUSCATINE IOWA. SOME ELEVATED SHOWERS AND STRONG THUNDERSTORMS
HAVE DEVELOPED ACROSS SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.
THESE THUNDERSTORMS ARE ASSOCIATED WITH A SHORT WAVE TROUGH THAT
IS MOVING SOUTHEAST THROUGH SOUTHERN MINNESOTA AND EASTERN IOWA.
AHEAD OF THIS SHORT WAVE TROUGH...THERE IS A 30 KNOT LOW LEVEL
JET WHICH IS AIDING WITH THE MOISTURE TRANSPORT INTO THE REGION.
WITH MOST UNSTABLE CAPES ARE RUNNING BETWEEN 1500 AND 2500 J/KG...
THERE IS PLENTY OF INSTABILITY FOR THUNDERSTORMS AND WITH EFFECTIVE
SHEAR RUNNING BETWEEN 40 TO 60 KNOTS A FEW OF THESE THUNDERSTORMS
HAVE BEEN ABLE TO BECOME SEVERE. WITH DCAPE RUNNING LESS THAN
700 J/KG AND MEAN LAYER CINS RUNNING BETWEEN 100 AND 300
J/KG...THE WIND AND TORNADO THREAT WITH THESE SUPERCELLS LOOKS
REALLY LOW. THIS LEAVES LARGE HAIL THE PRIMARY THREAT WITH THESE
THUNDERSTORMS. WITH PRECIPITABLE WATER RUNNING AROUND 1.5 INCHES...
THE THUNDERSTORMS WILL BE HIGHLY EFFICIENT AT PRODUCING HEAVY RAIN.
FORTUNATELY THE STORMS ARE MOVING AT ABOUT 40 MPH AND THERE HAS
BEEN LITTLE TRAINING...SO THE FLOODING THREAT LOOKS MINIMAL AT
THIS TIME.

THE 06.00Z MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE WARM FRONT
WILL CONTINUE TO LIFT NORTHWARD TOWARD THE INTERSTATE 90 CORRIDOR
TODAY...INTO CENTRAL MINNESOTA AND CENTRAL WISCONSIN TONIGHT. SOUTH
OF THIS FRONT...THE AIR MASS QUICKLY BECOMES CAPPED AS WARM AIR
MOVES IN ALOFT. HIGH TEMPERATURES IN THESE AREAS WILL CLIMB INTO
THE LOWER AND MID 90S. THESE TEMPERATURES ARE WARM ENOUGH FOR A
FEW RECORD HIGH TEMPERATURES TO BE EITHER TIED OR SET. HEAT
INDICES WILL APPROACH 100 ACROSS NORTHEAST IOWA AND SOUTHWEST
WISCONSIN. MEANWHILE NORTH OF THIS FRONT...THERE WILL CONTINUE TO
BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AS WEAK WAVES ROUND THE
RIDGE. WITH PLENTY OF INSTABILITY AND SHEAR...A FEW OF THESE
THUNDERSTORMS COULD BECOME SEVERE.

ON TUESDAY...THE 850 MB HPC ANOMALIES ARE RUNNING AROUND
2.5 STANDARD DEVIATIONS ABOVE NORMAL. BUFKIT SOUNDINGS SUGGEST
THAT BY MID AFTERNOON MUCH OF THE AREA COULD BE MIXING INTO THE
700 TO 750 MB RANGE. USING THE MIX DOWN TOOLS WITH A SUPER
ADIABATIC...SURFACE TEMPERATURES WILL BE IN THE MID AND UPPER 90S
WITH A FEW LOCATIONS AROUND 100 DEGREES. HEAT INDICES WILL LIKELY
RUN BETWEEN 100 AND 110. IF THIS TREND CONTINUES...A HEAT ADVISORY
WILL LIKELY BE REQUIRED AND IT WILL LIKELY HAVE TO BE EXTENDED
INTO WEDNESDAY.

ON WEDNESDAY...THE HIGH TEMPERATURES FORECAST IS RATHER
TRICKY...BECAUSE MANY OF THE MODELS PRODUCE PRECIPITATION ALONG A
PRE-FRONTAL TROUGH. FOR THE TIME BEING...TOOK A CONSERVATIVE
APPROACH ON THEM. HOWEVER IF THIS PRECIPITATION DOES NOT OCCUR
EARLY IN THE DAY...THESE TEMPERATURES WILL LIKELY HAVE TO BE
RAISED.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY
NIGHT. THIS FRONT WILL BRING A RETURN TO BELOW NORMAL TEMPERATURES
FOR THE REMAINING WEEK. WHILE THE MODELS HAVE BEEN VERY CONSISTENT
WITH THIS...THEY CONTINUE TO STRUGGLE WITH THE TIMING OF SHORT
WAVE TROUGHS COMING OUT OF THE WESTERN UNITED STATES TROUGH AND
THIS GREATLY AFFECTS THE TIMING OF PRECIPITATION. DUE TO THIS...
A BROAD BRUSH APPROACH WAS USED FOR THE PRECIPITATION CHANCES
THROUGH THIS TIME PERIOD.

&&

.AVIATION...TODAY INTO TUESDAY

THE MAIN CONCERN OVER THE NEXT 24 HOURS IS ON THE THUNDERSTORM
CHANCES ACROSS THE TAF SITES.  A WARM FRONT...THAT CURRENTLY ARCHES
FROM SOUTHERN MINNESOTA SOUTHEAST TOWARD THE MISSISSIPPI RIVER ON
DOWN TOWARD INDIANAPOLIS...WILL LIFT NORTHWARD TODAY WITH SHOWERS
AND THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND NORTH OF THIS
FRONT.  SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING
ACROSS SOUTHEAST MINNESOTA AND WILL TRACK TO THE SOUTHEAST ALONG
IT.  THE BETTER CHANCE FOR ANY STORMS TO ENTER THE TAF DOMAINS OF
RST AND LSE WILL BE LATER TODAY AS A TROUGH OF LOW PRESSURE TRACKS
THROUGH THE REGION. BESIDES THESE THUNDERSTORM CHANCES...FLIGHT
CONDITIONS WILL BE VFR THROUGHOUT WITH WINDS BECOMING FAIRLY GUSTY
OUT OF THE SOUTHWEST ON TUESDAY.

&&

.CLIMATE...TODAY THROUGH WEDNESDAY

RECORD HIGH TEMPERATURES WILL BE POSSIBLE SOUTH OF INTERSTATE 90
TODAY...AND ACROSS THE ENTIRE AREA ON TUESDAY. ON WEDNESDAY...MANY
LOCATIONS HAVE RECORD TEMPERATURES AROUND 100 DEGREES...SO NOT
EXPECTING TOO MANY /IF ANY/ RECORDS ON THIS DATE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...HALBACH
Hazardous weather outlook, Jun 5, 5:23 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
523 AM CDT SUN JUN 5 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-061200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
523 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE REGION WITH
THE BEST CHANCES FOR THESE STORMS TO OCCUR AFTER MIDNIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD
PRODUCE SOME STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT ACROSS
THE REGION WITH A SLIGHT CHANCE FOR ADDITIONAL STORMS ACROSS NORTH
CENTRAL WISCONSIN TUESDAY. AFTER A BRIEF BREAK ON TUESDAY NIGHT...
THUNDERSTORM CHANCES RETURN TO THE FORECAST AREA FOR WEDNESDAY INTO
WEDNESDAY NIGHT...AND FROM THURSDAY NIGHT INTO THE WEEKEND. AT THIS
POINT...IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL
BECOME SEVERE.

HIGH TEMPERATURES ARE FORECAST TO REACH THE LOW TO MID 90S ACROSS
PORTIONS OF THE REGION MONDAY AND TUESDAY. THE COMBINATION OF
THESE TEMPERATURES AND INCREASING HUMIDITY COULD RESULT IN HEAT
INDICES BETWEEN 95 AND 100 DURING THE AFTERNOON OVER THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT ANY
REPORTS OF STRONG WINDS OR HAIL WOULD BE APPRECIATED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, Jun 6, 12:50 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1250 AM CDT MON JUN 6 2011

IAZ009-MNZ086-087-094-095-060645-
DODGE-FILLMORE-HOWARD-MOWER-OLMSTED-
1250 AM CDT MON JUN 6 2011

AT 1245 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER MAPLEVIEW...MOVING EAST AT 30 MPH.

SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  I 90 EXIT 183...BROWNSDALE AROUND 100 AM...
  I 90 EXIT 189...I 90 EXIT 187...RENOVA AROUND 110 AM...
  ELKTON...I 90 EXIT 193...DEXTER AROUND 120 AM...
  GRAND MEADOW AROUND 130 AM...
  HIGHWAYS 63 AND 16 AROUND 140 AM...

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Jun 6, 2:26 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 AM CDT MON JUN 6 2011

IAZ011-MNZ079-086>088-095-096-WIZ032>034-041-042-053>055-061-060830-
ALLAMAKEE-BUFFALO-CRAWFORD-DODGE-FILLMORE-GRANT-HOUSTON-JACKSON-LA
CROSSE-MONROE-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA-
226 AM CDT MON JUN 6 2011

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ALLAMAKEE...BUFFALO...
CRAWFORD...DODGE...FILLMORE...GRANT...HOUSTON...JACKSON...LA
CROSSE...MONROE...OLMSTED...RICHLAND...TREMPEALEAU...VERNON...WABASHA
AND WINONA COUNTIES...

AT 222 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 21 MILES WEST OF MAZEPPA TO EXCELSIOR...MOVING NORTHEAST AT 30
MPH.

TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Jun 6, 4:51 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
451 AM CDT MON JUN 6 2011

WIZ041-042-061045-
LA CROSSE-MONROE-
451 AM CDT MON JUN 6 2011

AT 449 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE
CATARACT LOOKOUT POINT...MOVING EAST AT 15 MPH.

SMALL HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  COUNTY ROADS I AND I I AROUND 500 AM...
  FORT MC COY AROUND 520 AM...
  JACKSON PASS AROUND 530 AM...
  TUNNEL CITY AROUND 540 AM...
  TOMAH...I 94 EXIT 143...I 90 EXIT 41 AROUND 550 AM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MONDAY
MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:46 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Trempealeau59 min
Jun 6, 5:45 AM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon60 min
Jun 6, 6:35 AM CDTSevere Thunderstorm WarningARXAdams, Juneau41 min
Jun 6, 3:35 PM CDTHeat AdvisoryARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more28 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.